Advertisement

 

 

Concomitant AIDS cholangiopathy and Fanconi syndrome as complications of HIV in a single patient.

Concomitant AIDS cholangiopathy and Fanconi syndrome as complications of HIV in a single patient.
Author Information (click to view)

Maweni R, Kallampallil J, Leong S, Akunuri S,


Maweni R, Kallampallil J, Leong S, Akunuri S, (click to view)

Maweni R, Kallampallil J, Leong S, Akunuri S,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

BMJ case reports 2017 11 212017() pii 10.1136/bcr-2017-222333

Abstract

We describe the case of a 50-year-old woman presenting to our acute medicine department with generalised non-specific symptoms on a background of HIV managed on triple therapy (tenofovir, lamivudine and zidovudine). On admission, she was noted to be acidotic with proteinuria, glycosuria, hypophosphataemia and generalised body pain, and was diagnosed with Fanconi’s renotubular syndrome secondary to tenofovir. It was also noted that she had elevated liver dysfunction markers, and an MRI of the liver revealed a focal stricture near the ampulla of Vater, resulting in a diagnosis of AIDS cholangiopathy. These two diagnoses are rare complications of HIV, and the presence of both these pathologies in a single patient has never been reported in the literature before, and we therefore believe that this case is the first of its kind.

Submit a Comment

Your email address will not be published. Required fields are marked *

5 + eight =

[ HIDE/SHOW ]